Alert archive / Indiana / Tornado Warnings in 2005

Tornado Warning 38, NWS Paducah, KY

November 15, 2005Pike County, Indiana

NWS Paducah, KY issued this tornado warning at Nov 15, 2005, 3:10 PM EST for Pike County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2005, 3:10 PM EST (20:10 UTC)
Expired
Nov 15, 2005, 3:45 PM EST
In force
35 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Pike County, IN

The radar

The Evansville,IN radar (KVWX), 45 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 11:13 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
447 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 152011
TORPAH
INC125-152045-
/O.NEW.KPAH.TO.W.0038.051115T2010Z-051115T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
310 PM EST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN PIKE COUNTY IN SOUTHWEST INDIANA.

* UNTIL 345 PM EST.

* AT 205 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES
  SOUTHWEST OF BOWMAN...MOVING NORTHEAST AT 65 MPH.

* THE TORNADO IS EXPECTED TO BE...
  NEAR PETERSBURG BY 315 PM EST.

IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER NOW.

LAT...LON 3852 8716 3854 8711 3837 8708 3839 8741
      3844 8742 3844 8745 3847 8747 3853 8748
      3854 8743 3852 8737 3854 8736 3852 8729
      3855 8725 3855 8719

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Nov 15, 2:42 AM EST, 12 hours 28 minutes earlier.

Area forecast discussion, Nov 15, 2:42 AM EST, 12 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
142 AM CST TUE NOV 15 2005

.DISCUSSION...
MAIN NEAR TERM FORECAST CONCERNS ARE SEVERE WEATHER/HEAVY RAIN
CHANCES FROM CURRENT TIME THROUGH THIS EVENING...AND TEMPS
ESPECIALLY TODAY INTO TONIGHT.

ALL BUT FAR NORTHERN COUNTIES OF THE PAH CWA ARE IN A TORNADO WATCH
UNTIL 5AM CST.  LATEST RADAR SHOWS THUNDERSTORMS TRAINING ACROSS
AREAS FROM CARTER AND WAYNE COUNTIES IN MISSOURI...TO UNION AND
WILLIAMSON COUNTIES IN ILLINOIS...TO UNION AND HENDERSON COUNTIES IN
KENTUCKY. HAVE HAD SOME FLOODING REPORTS...ESPECIALLY URBAN
AREAS...ACROSS AREAS IN THIS HEAVIER BAND OF SHOWERS AND STORMS.
GFS...WHICH SEEMS TO HAVE A BETTER HANDLE ON CURRENT
PRECIP...INDICATES HEAVIEST PRECIP AREA WILL LIFT NORTH OF THE PAH
FA AFTER 12Z AS WARM FRONT MOVES FARTHER NORTH.  WILL CONTINUE TO
MONITOR AREAS OF HEAVY RAIN FOR ADDITIONAL URBAN AND SMALL
STREAM/FLASH FLOOD WARNINGS...BUT WITH HEAVY RAIN ALREADY OCCURRING
AND EXPECTING THE BAND OF HEAVIEST RAIN TO MOVE NORTH OF THESE AREAS
IN THE NEXT 4 TO 6 HOURS...WILL NOT ISSUE A FLOOD WATCH AT THIS LATE
TIME.

ON TO THE SEVERE WEATHER THREAT...WITH SPC INCLUDING THE ENTIRE PAH
CWA IN A HIGH RISK...OBVIOUSLY WILL CONTINUE WITH SEVERE MENTION IN
TODAYS ZONES.  GFS IS SLIGHTLY FASTER THAN THE NAM WITH THE
LOW...PUTTING IT OVER STL BY 18Z...BUT OVERALL POSITIONING IS VERY
SIMILAR WITH GFS MAYBE JUST A COUPLE OF HOURS FASTER THAN THE NAM.
LOOKS LIKE PRIME TIME FOR SEVERE WEATHER WILL BE FROM LATE MORNING
INTO VERY EARLY EVENING...WITH PRECIP ENDING VERY QUICKLY FROM WEST
TO EAST DURING THE EVENING HOURS.  CURRENT GRID TIMING AND
CATEGORICAL POPS LOOK GOOD AND WILL NOT MAKE ANY CHANGES.  ONLY
TWEAK TO TODAY WILL BE TO INCLUDE DAMAGING WINDS...LARGE HAIL AND
TORNADOES NOW THAT WE ARE IN A HIGH RISK.

TEMPS TODAY WILL BE TRICKY.  AT 07Z...WITH WARM FRONT EXTENDING FROM
ALONG THE SOUTHERN MISSOURI BORDER...TO NORTH OF PAH...TO JUST NORTH
OF EVV...TEMPS RANGE FROM 68 DEGREES AT PAH AND HOP...TO 48 DEGREES
AT MVN.  TEMPS SOUTH OF THE FRONT ARE ALREADY NEAR OR WARMER THAN
THE FORECAST HIGHS OF THE MAV AND MET...SO WILL LOOK TO THE WARMEST
FWC FOR GUIDANCE.  OVERALL EXPECT TO GO WITH A MID 60S NORTH TO
LOWER 70S SOUTH.

BEHIND THE COLD FRONT...A MAJOR COOL DOWN WILL FOLLOW.  TEMPS WILL
FALL TO 20 TO 30 DEGREES LOWER THAN WE HAVE BEEN HAVING...WHICH WILL
BE ABOUT 10 DEGREES BELOW NORMAL.  BY LATE IN THE WEEK...TEMPS WILL
MODERATE TO NEAR SEASONAL.

GFS DOES SHOW A COUPLE OF WEAK...DRY COLD FRONTS MOVING ACROSS THE
REGION DURING THE DAY FRIDAY...THEN ANOTHER SATURDAY NIGHT.  SO FAR
ONLY EFFECTS LOOK LIKE MAYBE SOME INCREASE IN CLOUDS...BUT...BASED
ON LATEST MEX GUIDANCE...DO NOT EXPECT ANY SIGNIFICANT TEMPERATURE
DIFFERENCES.

MADE SOME CHANGES TO THE NEAR TERM TEMPS...STICKING PRETTY CLOSE TO
SLIGHTLY WARMER MAV VALUES.  IN THE EXTENDED...MADE SOME VERY MINOR
TWEAKS LATE IN THE EXTENDED BASED ON LATEST MEX GUIDANCE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

RST
Hazardous weather outlook, Nov 15, 4:55 AM EST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
355 AM CST TUE NOV 15 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
355 AM CST TUE NOV 15 2005

...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
QUAD STATE REGION TODAY INTO EARLY THIS EVENING.  WARM...MOIST AIR
WILL SPREAD ACROSS THE REGION THIS MORNING AS A WARM FRONT MAKES
ITS WAY NORTHWARD. THUNDERSTORMS WILL CONTINUE ALONG THE WARM
FRONT THIS MORNING. A FEW OF THESE STORMS COULD BECOME SEVERE. THE
PRIMARY THREAT WITH THE STORMS THIS MORNING WILL BE HEAVY RAIN.

MEANWHILE...A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TODAY.
STRONG TO SEVERE STORMS WILL DEVELOP ALONG AND AHEAD OF THIS
FRONT...AFFECTING SOUTHEAST MISSOURI BY LATE MORNING. STORMS WILL
SPREAD EAST OF THE MISSISSIPPI DURING THE AFTERNOON HOURS.
TORNADOES...DAMAGING WINDS...AND LARGE HAIL WILL ALL BE POSSIBLE
AS STORMS MOVE ACROSS THE AREA.

IN ADDITION...HEAVY RAIN WILL BE LIKELY WITH STORMS. THE GROUND
IS SATURATED ACROSS MANY LOCATIONS DUE TO STORMS THAT HAVE BEEN
ONGOING THROUGH THE EARLY MORNING HOURS...SO FLOODING MAY STILL BE
AN ISSUE WITH STRONG TO SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TODAY INTO EARLY THIS EVENING.

RST

In the hours before

Local storm report, Nov 15, 2:32 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
132 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             CARMI                   38.09N 88.17W
11/15/2005  1.25 INCH        WHITE              IL   PUBLIC

            DIME TO HALF DOLLAR SIZE HAIL REPORTED IN CARMI BY A WFIE
            TV VIEWER.

&&

WIELGOS
Local storm report, Nov 15, 2:37 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
137 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             ROUND KNOB              37.22N 88.73W
11/15/2005  1.75 INCH        MASSAC             IL   COUNTY OFFICIAL

&&

WIELGOS
Local storm report, Nov 15, 2:45 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
145 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     TSTM WND GST     BELLMONT                38.38N 87.91W
11/15/2005  45 MPH           WABASH             IL   EMERGENCY MNGR

            45 TO 50 MPH WINDS REPORTED IN BELLMONT BY THE EMA.

&&

WIELGOS
Local storm report, Nov 15, 3:01 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
201 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     HAIL             MOUNT CARMEL            38.42N 87.77W
11/15/2005  0.50 INCH        WABASH             IL   COUNTY OFFICIAL

&&

WIELGOS
Local storm report, Nov 15, 3:06 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
206 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     GRIFFIN                 38.20N 87.92W
11/15/2005                   POSEY              IN   BROADCAST MEDIA

            LARGE TREE DOWN IN GRIFFIN RELAYED THROUGH WFIE TV.

&&

WIELGOS
Local storm report, Nov 15, 3:09 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
209 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     TSTM WND DMG     CHARLESTON              37.22N 87.67W
11/15/2005                   HOPKINS            KY   EMERGENCY MNGR

            WINDOWS BLOWN OUT OF 2 HOUSES IN CHARLESTON. TREE LIMBS
            DOWN AS WELL.

&&

WIELGOS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 2:34 AM ESTFlash Flood WarningPAHPosey, Spencer, Vanderburgh, Warrick3 hr
Nov 15, 5:26 AM ESTFlash Flood WarningPAHPosey, Spencer, Vanderburgh, Warrick3 hr
Nov 15, 8:09 AM ESTFlash Flood WarningPAHPosey, Spencer, Vanderburgh, Warrick3 hr
Nov 15, 9:23 AM ESTTornado WarningPAHPosey52 min
Nov 15, 9:57 AM ESTTornado WarningPAHGibson, Vanderburgh48 min
Nov 15, 10:28 AM ESTTornado WarningPAHPike, Warrick47 min
Nov 15, 2:40 PM ESTTornado WarningPAHGibson, Posey65 min
Nov 15, 2:41 PM ESTFlash Flood WarningPAHGibson94 min
Nov 15, 3:49 PM ESTTornado WarningPAHPosey, Vanderburgh56 min
Nov 15, 5:27 PM ESTSevere Thunderstorm WarningPAHGibson48 min
Nov 15, 5:34 PM ESTSevere Thunderstorm WarningPAHPosey, Vanderburgh41 min
Nov 15, 5:43 PM ESTTornado WarningPAHVanderburgh32 min
Nov 15, 5:57 PM ESTTornado WarningPAHWarrick48 min
Nov 15, 6:20 PM ESTSevere Thunderstorm WarningPAHSpencer25 min

Nearby

Tornado Warnings in Indiana, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.